MAUDE Adverse Event Report: CANDELA CORPORATION NORDLYS; INTENSE PULSE LIGHT (IPL) & LASER

CANDELA CORPORATION NORDLYS; INTENSE PULSE LIGHT (IPL) & LASER
Model Number 9SYS7751-CNDL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Candela field service engineer (fse) evaluated the device and verified that the equipment does not give any failures.All device applicators were checked and were all within the correct range.Based upon evaluation the system would not have contributed to the reported event.A service history review revealed no similar complaints.There is nothing to indicate that the device was not used in accordance with treatment guidelines.The nordlys user manual lists burns as an adverse effect.Therefore, the cause for this event is known inherent risk of device indicating that the reported adverse event is known and documented in the labeling (including both short or long term known complications or adverse reactions).The reported adverse event is known as a potential side effect, per candela labeling, risk management & clinical documents.No further corrective actions are required for this complaint at this time.Risk information is then subject to periodic risk reviews and trend tracking, which may require additional actions and/or review.
 
Event or Problem Description
It was reported that a female patient with initial (b)(6) skin type iii was treated with a nordlys vl 555 applicator for the treatment of a port-wine stain on her neck, during a provider training at a clinic in spain on (b)(6) 2022.The patient did not have a history of prior sun exposure.A burn was noted immediately post-treatment.Blastoestimulina cream covered with linitul dressing and gauze and ice packs were applied immediately after treatment.Dermatologic and aesthetic treatment related burns that tend to be low grade and superficial (i.E., first-degree and second degree) additionally, the information reported did not indicate there was a death, serious injury, or medical intervention with this event; therefore, not a reportable injury.On (b)(6) 2022 the candela clinical trainer received new information/ images from the customer site of the patient's burn.It was noted that the treatment provider, a plastic surgeon, followed up with the patient and debrided the burn area, and prescribed chlorhexidine soap and gauze with silvederma cream, and covering the area from sun exposure.Follow-up information indicated that the injury is expected to heal.New information including post debridement images were reviewed with candela medical director and determined to be a full-thickness injury.Although noted as expected to heal, candela's position is to report an injury indicating a third-degree burn injury, affecting all layers of the skin within subcutaneous tissue.As such, an injury of this nature may lead to permanent underlying tissue damage.

Brand Name
NORDLYS
Common Device Name
INTENSE PULSE LIGHT (IPL) & LASER
Manufacturer (Section D)
CANDELA CORPORATION
251 locke drive
marlborough MA 01752
Manufacturer (Section G)
CANDELA CORPORATION
251 locke drive
marlborough MA 01752
Manufacturer Contact
greg wallender
251 locke drive
malborough, MA 01752
5083587400
MDR Report Key15954883
Report Number3016496662-2022-00003
Device Sequence Number7334507
Product Code GEX
UDI-Device Identifier00817495023434
UDI-Public00817495023434
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K212492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9SYS7751-CNDL
Device Catalogue Number9SYS7751-CNDL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale